Alert archive / Mississippi / Flash Flood Warnings in 2014
Flash Flood Warning 21, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Apr 6, 2014, 6:31 PM CDT for Hinds County, Madison County, Rankin County, Mississippi. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2014, 6:31 PM CDT (23:31 UTC)
- Expired
- Apr 6, 2014, 10:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hinds County, MS, Madison County, MS, Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 36 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 9:30 PM CDT | FLASH FLOOD | Richland, MS | SOME STREET FLOODING WAS REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 179 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.5 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -120 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
391
WGUS54 KJAN 062331
FFWJAN
MSC049-089-121-070330-
/O.NEW.KJAN.FF.W.0021.140406T2331Z-140407T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
631 PM CDT SUN APR 6 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HINDS COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...BYRAM...JACKSON...CLINTON...
SOUTHEASTERN MADISON COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...
RANKIN COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...STAR...RICHLAND...PEARL...FLOWOOD...
BRANDON...
* UNTIL 1030 PM CDT
* AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING POTENTIAL INCREASING FROM A THUNDERSTORMS WHICH
WILL GRADUALLY INCREASE OVER THE WARNED AREA OVER THE NEXT HOUR.
ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE
INCHES...HAVE OCCURRED IN THE PAST SIX HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FARMHAVEN...GLUCKSTADT...BROWNSVILLE...POCAHONTAS...LEESBURG...
GOSHEN SPRINGS...FANNIN...PISGAH...PELAHATCHIE...EDWARDS AND BOLTON
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
RAINFALL AMOUNTS FROM ONE TO THREE INCHES A HOUR CAN CAUSE FLOODING
ON WOODGATE DRIVE NEAR THE CROSSGATES SWIM CLUB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3205 9072 3222 9073 3230 9070 3234 9070
3234 9063 3238 9064 3244 9059 3248 9060
3250 9058 3251 9053 3258 9044 3247 9023
3258 8996 3276 8973 3264 8973 3260 8978
3236 8973 3204 8973
$$
BYB1 follow-up statement
981
WGUS74 KJAN 070207
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
907 PM CDT SUN APR 6 2014
MSC049-089-121-070330-
/O.CON.KJAN.FF.W.0021.000000T0000Z-140407T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANKIN MS-MADISON MS-HINDS MS-
907 PM CDT SUN APR 6 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
HINDS...MADISON AND RANKIN COUNTIES...
AT 903 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
CLUSTER OF THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL MOVING
NORTHEAST INTO SOUTHERN HINDS COUNTY. THESE STORMS WILL CONTINUE TO
MOVE NORTHEAST ACROSS THE JACKSON METRO AREA AND WILL BRING A QUICK
ONE TO TWO INCHES OF ADDITIONAL RAINFALL. ESTIMATED RADAR RAINFALL
AMOUNTS...ON THE ORDER OF TWO TO FOUR INCHES...HAVE OCCURRED IN THE
PAST SIX HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JACKSON...RIDGELAND...FARMHAVEN...FLOWOOD..GLUCKSTADT...
BROWNSVILLE...POCAHONTAS...LEESBURG...GOSHEN SPRINGS...PISGAH AND
MADISON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3205 9072 3222 9073 3230 9070 3234 9070
3234 9063 3238 9064 3244 9059 3248 9060
3250 9058 3251 9053 3258 9044 3247 9023
3258 8996 3276 8973 3264 8973 3260 8978
3236 8973 3204 8973
$$
EECWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 6, 3:47 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Apr 6, 3:47 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CDT SUN APR 6 2014
...HEAVY RAIN EVENT UNDERWAY WITH SEVERE STORMS EXPECTED ACROSS
SOUTH HALF TONIGHT...
.SHORT TERM...IN GENERAL...EXPECTATIONS REMAIN THE SAME IN TERMS OF
THIS EVENT BEING A FLOODING EVENT WITH THE POTENTIAL FOR SOME
LOCATIONS TO SEE SIGNIFICANT FLOODING. VERY STRONG MOISTURE
TRANSPORT CONTINUES TO COMBINE WITH A STAGNANT FRONTOGENETIC ZONE
WHICH CONTINUES TO FOCUS PRECIP WITHIN THE I-20 CORRIDOR.
EXPECTATIONS ARE THAT RAINFALL RATES WILL ONLY INCREASE INTO THE
EVENING/OVERNIGHT AS STRONG DEEP LAYER ASCENT MOVES INTO THE REGION
AND UTILIZES ANOMALOUS PW (1.75 IN) AIR WITH A LOW LEVEL THETA E
SOURCE OF 335-340K. THE DYNAMIC SYSTEM WILL MAKE THE MOST OF THIS
MOISTURE IN THE FORM OF EFFICIENT PRECIP PRODUCING CONVECTION. LOOK
FOR MOST AREAS TO SEE 2-3 INCHES OF PRECIP WITH LOCALLY HIGHER
AMOUNTS OF 4+. ADD THIS TO THE TOTALS SO FAR...AND MOST OF THE CWA
WILL SEE 3-5 INCHES WITH LOCALLY 6+ POSSIBLE. BASED OFF PREVIOUS
18HR RAINFALL FOCUSED WITHIN THE I-20 CORRIDOR AND THE MAIN BRUNT OF
THE NEXT 12HR RAINS FALLING IN THE SAME GENERAL AREA...THE I-20
CORRIDOR WILL BE THE FOCUS AREA FOR FLASH FLOODING WITH SOME
POTENTIAL HIGHER END FLOODING LATER TONIGHT.
AS FOR THE SVR STORM RISK. THE MAIN CHALLENGE IS IF THE JUICY AIR
WILL MAKE IT INTO THE CWA AND HOW FAR N WITH IT GET. AS IS TYPICALLY
THE CASE IN SUCH SITUATIONS...THE MODELS ARE OFTEN MORE AGGRESSIVE
THAN WHAT ACTUALLY OCCURS. THAT HAS BEEN THE CASE SO FAR AND THE
MORE RECENT NEAR TERM GUIDANCE IS STARTING TO CATCH UP AND KEEPING
THE HIGHER DEW PT AIR (65-68) MORE TO THE SOUTH AND SLOWER TO MOVE
NORTH. WHAT IS CONCERNING IS HOW DYNAMIC THIS SYSTEM IS AND THE
PROXIMITY OF THE QUALITY AIR. SUCH SYSTEM CAN EASILY PUSH SUCH
MOISTURE QUICKLY WHEN STRONG SFC CYCLOGENESIS IS OCCURRING...LIKE WE
ARE SEEING JUST TO OUR WEST. SFC PRESSER FALLS ARE PUSHING 5-6MB
AROUND MLU AND POINTING OUT THE TRACK OF THE SFC LOW FOR LATER
TONIGHT. WHAT SHOULD LIMIT THE NORTHWARD PUSH IS THE RAIN COOLED
BOUNDARY ALONG I-20. MY EXPECTATIONS ARE THAT THE HIGH MOISTURE AIR
(WHICH WILL SUPPORT SFC INSTABILITY) WILL MAKE A RUN AT I-20 AND
LIKELY FALL JUST SHORT. THINGS WILL BECOME ORIENTED MORE SW TO NE SO
I CAN SEE THE DELINEATION OF THE INSTABILITY SETTING UP FROM NEAR
NATCHEZ TO BRANDON TO POSSIBLY DEKALB LATER THIS EVENING AND TOWARD
MIDNIGHT. LOOK FOR LOCATIONS ALONG THAT AXIS AND POINTS SOUTH TO
MAKE USE OF 700-1100 J/KG OF SBCAPE ALONG WITH STRONG LOW LEVEL
SHEAR AND SRH. DAMAGING WIND AND TORNADOES WILL BE THE PRIMARY
THREAT. WE ALSO CAN'T RULE OUT A STRONG TORNADO OR TWO. THIS WILL
HIGHLY DEPEND ON WHERE THAT 68-70 DEWPT AIR CAN MAKE IT. ALSO...LOOK
FOR LEAD ACTIVITY TO BREAK OUT AS STRONGER ASCENT GETS CLOSER WITH
WILL HELP WITH THE MULTIPLE ROUNDS OF PRECIP. A FEW STRONGER STORMS
MAY OCCUR WITH THIS WITH SOME SMALL HAIL POSSIBLE. THIS COULD BE
POSSIBLE FROM LATE AFTERNOON INTO PART OF THE EVENING.
THE GRAPHICS HAVE BEEN MODIFIED TO REFLECT THE LATEST EXPECTATIONS
FOR BOTH THE FLOODING AND SVR RISKS.
AS FOR SPECIFIC FORECAST ELEMENTS...TEMPS WERE VERY TRICKY FOR
TONIGHT AS COOLER VALUES DURING EARLY EVENING COULD BE THE OVERNIGHT
LOW...THEN WARM A GOOD BIT BEFORE FALLING AGAIN BETWEEN 11-14Z. DUE
TO THIS...LOWS WERE LOWER A BIT. ON MON...CAA WILL EXIST ALL DAY AND
CLOUDS WILL HANG TIGHT. DUE TO THIS...TEMPS WILL COOL DURING THE
DAY...ESPECIALLY OVER THE E-HALF. GENERALLY...HIGHS WERE LOWERED A
FEW DEGREES.
LASTLY...A VERY ANOMALOUS PATTERN WILL EVOLVE FOR TUE. A DEEP
TROUGH WILL DIG OVER THE AREA AND BRING VERY COLD TEMPS ALOFT THAT
WILL COMBINE WITH LINGERING SFC MOISTURE. SFC DEWPTS LOOK TO BE
AROUND 50 DEGREES WITH TEMPS REACHING THE LOWER TO MID 60S. WHAT
WILL RESULT WILL BE STEEP LAPSE RATES AND INSTABILITY TO SUPPORT
THUNDERSTORMS. THE THERMODYNAMIC ENVIRONMENT WILL BE A COLD/UNSTABLE
ONE WHICH IS VERY RARE FOR THIS REGION. ALL IN ALL...STRONG LIFT
WILL EXIST WITH DIGGING SYSTEM AND COMBINE WITH INSTABILITY WHICH
LOOKS TO RANGE FROM 500-800 J/KG. WITH LOW WBZ AND FREEZING
LEVELS...HAIL WILL EASILY MAKE IT TO THE GROUND. THE BIG QUESTION
IS...WITH THE HAIL BE OF SVR CALIBER. BASED ON WHAT I'VE SEE...VERY
POSSIBLE. HOWEVER...WILL HOLD OFF ON MENTIONING THIS IN THE
HWO/GRAPHICS DUE TO THE CURRENT SYSTEM IMPACTING THE REGION. THE
REGION WILL ALSO SEE BREEZY TO WINDY CONDITIONS AND THIS WILL HAVE
TO BE WATCHED FOR SOME SORT OF ADV. STAY TUNED... /CME/
&&
.AVIATION...IFR CONDITIONS DUE TO CEILINGS WILL SPREAD IN FROM THE
SOUTH THROUGH MIDDAY TO EARLY AFTERNOON AS A WARM FRONT GRADUALLY
LIFTS NORTH FROM THE COAST. AFTER CONDITIONS SWITCH TO IFR EXPECT
THEM TO MAINLY REMAIN THERE THROUGH TONIGHT...WAITING UNTIL TOMORROW
MORNING TO IMPROVE FROM WEST TO EAST. VISIBILITY REDUCTIONS WILL
ALSO BE FOUND ALONG WITH CEILING LIMITATIONS...MAINLY DUE TO
WIDESPREAD HEAVY RAIN AND THUNDERSTORMS...PARTICULARLY AT
HKS/JAN/GLH/GWO. SOME THUNDERSTORMS WILL BE QUITE POTENT AND CAPABLE
OF MODERATE TO EXTREME TURBULENCE. OTHERWISE...ANTICIPATE WINDS OF 5
TO 15 MPH WITH A GENERAL EAST VECTOR ACROSS THE REGION TODAY
ALTHOUGH EXACT VECTORS WILL BE ERRATIC DUE TO LIFTING FRONTAL
BOUNDARY. BY THIS EVENING ALONG AND SOUTH OF THE I-20 CORRIDOR THE
WINDS COULD BE SE AND A LITTLE GUSTY. /BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 58 68 44 66 / 100 25 33 71
MERIDIAN 63 75 44 65 / 100 46 31 74
VICKSBURG 55 66 44 68 / 100 15 32 63
HATTIESBURG 66 76 51 70 / 100 51 24 58
NATCHEZ 57 70 47 65 / 100 18 27 51
GREENVILLE 53 63 47 63 / 100 9 34 65
GREENWOOD 55 62 44 65 / 100 15 30 68
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR MSZ018-019-025>066-
072>074.
LA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR LAZ007>009-015-016-
023>026.
AR...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ARZ074-075.
&&
CME/BB/Hazardous weather outlook, Apr 6, 3:28 PM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 328 PM CDT SUN APR 6 2014 ARZ074-075-LAZ007>009-MSZ018-019-025>029-034>036-040-041-072030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-WASHINGTON- HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY- 328 PM CDT SUN APR 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY FLOODING RISK...HIGH TIMING...TONIGHT A FRONTAL SYSTEM WILL MOVE THROUGH THE REGION THROUGH TONIGHT BRINGING WIDESPREAD AND LOCALLY HEAVY RAIN. TOTAL RAINFALL AMOUNTS RANGING FROM 2 TO 5 INCHES ARE EXPECTED AND SIGNIFICANT FLOODING WILL BE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. LAZ015-016-023-025-MSZ030>033-037>039-042>051-053-072030- RICHLAND-MADISON LA-FRANKLIN LA-TENSAS-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-CLAIBORNE- 328 PM CDT SUN APR 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY TORNADOES RISK...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS RISK...LIMITED TIMING...TONIGHT FLOODING RISK...HIGH TIMING...TONIGHT A FRONTAL SYSTEM WILL MOVE THROUGH THE REGION THROUGH TONIGHT BRINGING WIDESPREAD AND LOCALLY HEAVY RAIN. TOTAL RAINFALL AMOUNTS RANGING FROM 3 TO 5 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. SIGNIFICANT FLOODING IS A POSSIBILITY. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. IN ADDITION...SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT WITH THE MAIN RISKS BEING WIND GUSTS TO 60 MPH AND THE POTENTIAL TO PRODUCE A FEW TORNADOES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL LIKELY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. LAZ024-026-MSZ052-054>066-072>074-072030- CATAHOULA-CONCORDIA-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 328 PM CDT SUN APR 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY TORNADOES RISK...ELEVATED TIMING...TONIGHT SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...TONIGHT FLOODING RISK...HIGH TIMING...TONIGHT A FRONTAL SYSTEM WILL MOVE THROUGH THE REGION THROUGH TONIGHT BRINGING LOCALLY HEAVY RAIN. TOTAL RAINFALL AMOUNTS RANGING FROM 2 TO 5 INCHES ARE POSSIBLE AND THERE IS POTENTIAL FOR SIGNIFICANT FLOODING TO OCCUR. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. IN ADDITION...WE ARE CONFIDENT IN THE OCCURRENCE OF SEVERE THUNDERSTORMS THIS EVENING INTO TONIGHT WITH THE MAIN RISKS BEING WIND GUSTS TO 60 MPH OR GREATER AND THE POTENTIAL TO PRODUCE TORNADOES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS LIKELY FOR PORTIONS OF THE REGION TONIGHT. 50 && ...HAZARD LEGEND... *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. HIGH...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR FLOODING ISSUES... LOWER MISSISSIPPI RIVER RFC HOME PAGE... WWW.SRH.NOAA.GOV/LMRFC/ NWS SIGNIFICANT RIVER FLOOD OUTLOOK... WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL... WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML WPC EXCESSIVE RAINFALL DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML WPC DAY 1 THROUGH 7 QPF... WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML WPC QPF DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML NWS JAN OBSERVED PRECIPITATION IMAGES... WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Apr 6, 5:03 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
503 PM CDT SUN APR 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM FLASH FLOOD 7 NE VICKSBURG 32.40N 90.79W
04/06/2014 WARREN MS EMERGENCY MNGR
PART OF VILLANOVA RD IS CLOSED DUE TO A MUDSLIDE.
&&
CMELocal storm report, Apr 6, 5:12 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
512 PM CDT SUN APR 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD TALLULAH 32.41N 91.19W
04/06/2014 MADISON LA LAW ENFORCEMENT
SEVERAL STREETS FLOODED IN TOWN ALONG WITH A PORTION OF
HWY 80.
0450 PM FLASH FLOOD 7 NE VICKSBURG 32.40N 90.79W
04/06/2014 WARREN MS EMERGENCY MNGR
PART OF VILLANOVA RD IS CLOSED DUE TO A MUDSLIDE. A HOME
IS FLOODED ON SOUTH HALL DRIVE.
&&
CMELocal storm report, Apr 6, 5:24 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
524 PM CDT SUN APR 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD BASKIN 32.26N 91.75W
04/06/2014 FRANKLIN LA LAW ENFORCEMENT
MULTIPLE ROADS FLOODED ACROSS THE NORTH END OF THE
PARISH. ONE HOME WAS FLOODED WITH 4 INCHES OF WATER IN
IT.
0430 PM FLASH FLOOD WINNSBORO 32.16N 91.72W
04/06/2014 FRANKLIN LA LAW ENFORCEMENT
SEVERAL STREETS AND A FEW RDS FLOODED IN TOWN.
&&
CMELocal storm report, Apr 6, 6:00 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
600 PM CDT SUN APR 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 AM LIGHTNING 2 NW CROWVILLE 32.26N 91.61W
04/06/2014 FRANKLIN LA LAW ENFORCEMENT
A HOME WAS STRUCK AND BURNED TO THE GROUND. LOCATION WAS
131 NEWSOME RD.
0545 PM FLASH FLOOD LAKE PROVIDENCE 32.81N 91.18W
04/06/2014 EAST CARROLL LA LAW ENFORCEMENT
MULTIPLE STREETS AND ROADS FLOODED IN TOWN. SEVERAL
ADDITIONAL ROADS ARE FLOODING IN THE PARISH.
&&
CMESpecial weather statement, Apr 6, 6:15 PM CDT, 16 minutes before
MSZ036-037-070000-
ATTALA MS-HOLMES MS-
615 PM CDT SUN APR 6 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
615 PM CDT SUN APR 6 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES NORTHEAST OF GOODMAN AT 615 PM CDT...MOVING NORTHEAST
AT 60 MPH.
PEOPLE IN SOUTHEASTERN HOLMES AND ATTALA COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.
LAT...LON 3326 8934 3307 8934 3290 8989 3303 9003
3328 8968
TIME...MOT...LOC 2315Z 231DEG 54KT 3303 8987
DHBSpecial weather statement, Apr 6, 6:27 PM CDT, 4 minutes before
MSZ049-050-070010-
SCOTT MS-RANKIN MS-
627 PM CDT SUN APR 6 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
627 PM CDT SUN APR 6 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
30 TO 40 MPH WINDS WAS LOCATED 5 MILES WEST OF JOHNS AT 627 PM CDT...
MOVING NORTHEAST AT 55 MPH.
PEOPLE IN EASTERN RANKIN AND SCOTT COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3222 8970 3222 8973 3220 8973 3206 8988
3217 9005 3257 8972 3256 8933
TIME...MOT...LOC 2327Z 219DEG 48KT 3220 8988
DHBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 1:59 AM CDT | Special Weather Statement | JAN | Lincoln | 21 min |
| Apr 6, 2:12 AM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 33 min |
| Apr 6, 2:36 AM CDT | Special Weather Statement | JAN | Jones | 19 min |
| Apr 6, 2:57 AM CDT | Special Weather Statement | JAN | Marion | 18 min |
| Apr 6, 9:43 AM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 2 hr |
| Apr 6, 10:41 AM CDT | River Flood Warning | JAN | Leake | 7 days |
| Apr 6, 12:09 PM CDT | Special Weather Statement | JAN | Clarke | 31 min |
| Apr 6, 1:59 PM CDT | Special Weather Statement | JAN | Warren | 31 min |
| Apr 6, 4:24 PM CDT | Flash Flood Warning | JAN | Issaquena, Warren | 6 hr |
| Apr 6, 4:56 PM CDT | Flash Flood Warning | JAN | Madison, Yazoo | 3 hr |
| Apr 6, 5:27 PM CDT | Flash Flood Warning | JAN | Issaquena, Sharkey | 3 hr |
| Apr 6, 6:07 PM CDT | Flash Flood Warning | JAN | Attala, Holmes, Humphreys | 3 hr |
| Apr 6, 6:15 PM CDT | Special Weather Statement | JAN | Attala | 45 min |
| Apr 6, 6:27 PM CDT | Special Weather Statement | JAN | Rankin, Scott | 43 min |
| Apr 6, 6:36 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott | 39 min |
Nearby
Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.